Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

August 11, 2021Lafayette Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 11, 2021, 4:44 PM CDT for Lafayette Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 4:44 PM CDT (21:44 UTC)
Expired
Aug 11, 2021, 5:15 PM CDT
In force
31 min
Issued by
NWS Lake Charles, LA
Hail
0.25 in
Wind
40

County Lafayette Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3222 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WWUS84 KLCH 112144
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
444 PM CDT Wed Aug 11 2021
 
LAZ033-043>045-052-053-112215-
Acadia LA-Iberia LA-Lafayette LA-Vermilion LA-St. Landry LA-
Upper St. Martin LA-
444 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northwestern Iberia,
Lafayette, east central Acadia, northeastern Vermilion, St. Martin
and southeastern St. Landry Parishes through 515 PM CDT...

At 444 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lafayette, moving west at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Lafayette, Abbeville, Catahoula, Scott, Breaux Bridge, Rayne,
Carencro, St. Martinville, Krotz Springs, Leonville, Arnaudville,
Broussard, Youngsville, Sunset, Duson, Henderson, Maurice, Grand
Coteau, Cankton and Butte La Rose.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 85 and 126.
 Interstate 49 between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2997 9214 3030 9236 3056 9175 3051 9173
      3051 9175 3050 9176 3050 9170 3044 9164
      3039 9162 3036 9165 3035 9162 3031 9162
      3028 9159 3026 9159 3024 9156 3023 9148
      3020 9149 3017 9147
TIME...MOT...LOC 2144Z 073DEG 33KT 3024 9203 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

Stigger/87

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:45 PM CDT, 59 minutes earlier.

Area forecast discussion, Aug 11, 3:45 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
345 PM CDT Wed Aug 11 2021

.SHORT TERM (Tonight through Friday night)...
Mid-day sfc analysis shows the area remaining under the influence
of high pressure ridging in from the Atlantic across the sern
CONUS. Water vapor imagery shows the area under very weak ridging
aloft with the primary high centers located off the Carolina coast
and over the Desert Southwest at this time. Meanwhile a weak erly
wave is noted crossing the n-cntl Gulf, bringing widespread
showers/storms to sern LA which continue to push wwd into lower
Acadiana. Additional convection has also developed across the
remainder of our LA zones, primarily along resultant outflows from
earlier convection. Furthermore, a few more showers/storms are
beginning to pop up on a late day sea breeze near the coast.

Today's diurnal convection will linger for a few more hours, with
additional showers/storms likely to develop along additional
resultant boundaries, before diminishing towards sunset with loss
of heating. The bulk of the first period should then be quiet
before typical nocturnal maritime activity begins developing late
and potentially moves ashore into the coastal zones towards
sunrise. Temperatures look to remain rather seasonal.

Thursday looks like a reasonable facsimile of today with the
models indicating the little wave continuing slowly wwd and
interacting with our very moist/unstable airmass. Forecast
soundings show very limited if any capping which should allow
convection to generally freely develop during daytime hours. Rain
chances again look best over lower Acadiana where moisture and
lift will be best (forecast soundings indicate PWAT values
climbing to around 2.2 inches). Temperatures will quickly warm
into the 90s prior to increasing cloud cover/rain chances...
dewpoints in the lower/mid 70s will again make temperatures feel
like they're in the triple digits. However at this time, our peak
heat indices are only 105F so have no plans to issue a heat
advisory at this time.

Not much change to the forecast as we head into Friday...perhaps
rain chances come down a notch as forecast soundings indicate a
little less moisture. Still, showers/storms should be scattered to
numerous, with best chances from I-10 swd. Temps look perhaps a
degree or so warmer with apparent temps nudging upward in
response...will have to keep an eye for possible heat advisories
as we get closer.

25

&&

.LONG TERM (Saturday through Wednesday)...
Synoptically, the long term forecast begins with upper troughing
beginning to dig into the Great lakes region, flanked by riding in
the western CONUS and the Mid-Atlantic coast. With the troughing,
the forecast region will see minor height falls. While initially
weak surface high pressure will linger nearby, PWATS remain AoA the
median moving average for the time of year, and overall looks like
enough synoptic weakness to lead to a near typical diurnal
precip/temp pattern.

Uncertainty begins to increase a bit thereafter due to Tropical
Storm Fred. Currently, Fred is pushing into the Dominican Republic,
and what remains of the circulation after potential disruption due
to the mountainous terrain is forecast to continue off to the WNW.
With the trough digging into the E CONUS, Fred is expected to take a
northward turn, impacting areas from Florida into the NE Gulf of
Mexico as a Tropical Storm during the weekend. While the direct
impacts are expected to remain well off to the east of the local
forecast region, there is some potential to see some compensating
subsidence which could in turn limit PoPs a bit more... but too much
uncertainty in the exact track/intensity to stray too far from NBM
guidance. Still, with any system approaching the Gulf of Mexico
this time of year, something that bears watching.

That said, assuming the current forecast holds well for Fred, by
Sunday/Monday onward locally the area sees maybe a bit more subtle
height falls with the digging trough. GFS/ECMWF yields a broad upper
trough to ULL feature spanning from the southern Plains
northeastward towards the Ohio Valley which persists into midweek.
As a result, a continuation of a near normal diurnal convective
pattern is forecast.

50

&&

.MARINE...
Other than winds briefly shifting to an offshore direction
Sunday/Monday as Fred pushes nwd through the ern Gulf, expect a
mainly light srly flow to continue on the coastal waters as high
pressure lingers.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  75  94  75  95 /  10  40   0  40
LCH  76  92  76  92 /  10  70  20  60
LFT  75  92  76  93 /  10  70  10  60
BPT  76  92  76  92 /  10  50  20  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Aug 11, 2:55 PM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
255 PM CDT Wed Aug 11 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-122000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
255 PM CDT Wed Aug 11 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms are expected for the remainder of
the afternoon. No severe weather is expected...however gusty winds,
brief heavy rainfall and frequent cloud-to-ground lightning will be
possible with some of the storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered showers and thunderstorms are expected each day. No severe
weather is expected...however gusty winds, brief heavy rainfall and
frequent cloud-to-ground lightning will be possible with some of the
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-122000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
255 PM CDT Wed Aug 11 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Expect scattered showers and thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Expect scattered showers and thunderstorms each day. Locally higher
winds and seas along with cloud to water lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

25

In the hours before

Special weather statement, Aug 11, 2:36 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
236 PM CDT Wed Aug 11 2021

LAZ027-030-112000-
Beauregard LA-Vernon LA-
236 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northeastern
Beauregard and south central Vernon Parishes through 300 PM CDT...

At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tulla, or 9 miles southeast of De Ridder, moving north at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
De Ridder, Rosepine, Tulla and Bundick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3070 9308 3070 9324 3077 9328 3093 9330
      3093 9302 3078 9304
TIME...MOT...LOC 1936Z 179DEG 9KT 3078 9316

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Warthen
Special weather statement, Aug 11, 3:00 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
300 PM CDT Wed Aug 11 2021

LAZ045-053>055-112045-
Lower St. Martin LA-Iberia LA-Upper St. Martin LA-St. Mary LA-
300 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northeastern Iberia,
northwestern St. Mary and southeastern St. Martin Parishes through
345 PM CDT...

At 300 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Charenton, or 9 miles northeast of Franklin, moving
northwest at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Franklin, Jeanerette, Baldwin, Ellerslie, Sorrel, Cote Blanche
Island, Glencoe, Charenton, Pierre Part and Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2962 9147 2969 9163 2975 9161 2975 9158
      2976 9159 2976 9167 2974 9171 2976 9177
      2976 9173 2977 9176 3000 9166 3024 9150
      3010 9147 3010 9139 3006 9137 3003 9124
      3004 9123 2999 9126 2986 9120
TIME...MOT...LOC 2000Z 122DEG 13KT 2988 9139

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Warthen
Special weather statement, Aug 11, 3:22 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
322 PM CDT Wed Aug 11 2021

LAZ033-045-112045-
St. Landry LA-Upper St. Martin LA-
322 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northwestern St.
Martin and southeastern St. Landry Parishes through 345 PM CDT...

At 322 PM CDT, Doppler radar was tracking a strong thunderstorm near
Port Barre, or near Leonville, moving northwest at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Opelousas, Leonville, Arnaudville, Port Barre and Washington.

This includes Interstate 49 between mile markers 17 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3036 9173 3040 9201 3060 9215 3072 9180
TIME...MOT...LOC 2022Z 156DEG 6KT 3051 9190

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Warthen
Special weather statement, Aug 11, 3:44 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Lake Charles LA
344 PM CDT Wed Aug 11 2021

LAZ045-053-054-112115-
Iberia LA-Upper St. Martin LA-St. Mary LA-
344 PM CDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of north central Iberia,
north central St. Mary and central St. Martin Parishes through 415 PM
CDT...

At 344 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Livonia to 7 miles east of Lake Fausse
Pointe to Baldwin. Movement was northwest at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Catahoula, Franklin, Jeanerette, Baldwin, Loreauville, Sorrel, Butte
La Rose, Atchafalaya Welcome Center, Lake Fausse Pointe, Atchafalaya
National Wildlife Refuge and Charenton.

This includes Interstate 10 in Louisiana between mile markers 121 and
126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2976 9152 2986 9176 3039 9174 3040 9168
      3044 9172 3045 9174 3050 9174 3050 9171
      3044 9164 3039 9162 3036 9165 3035 9163
      3031 9162 3025 9158 3023 9148 3020 9149
      3019 9147 3013 9146 3011 9147 3010 9144
TIME...MOT...LOC 2044Z 131DEG 7KT 3057 9150 3003 9153 2984 9155

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Warthen
Special weather statement, Aug 11, 4:17 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
417 PM CDT Wed Aug 11 2021

LAZ033-044-045-053>055-112145-
Lower St. Martin LA-Iberia LA-Lafayette LA-St. Landry LA-
Upper St. Martin LA-St. Mary LA-
417 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northern Iberia,
northeastern Lafayette, St. Mary, St. Martin and southeastern St.
Landry Parishes through 445 PM CDT...

At 417 PM CDT, Doppler radar was tracking a strong thunderstorm over
Atchafalaya Welcome Center, or near Catahoula, moving west at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Iberia, Morgan City, Catahoula, Breaux Bridge, Franklin, St.
Martinville, Patterson, Jeanerette, Berwick, Arnaudville, Burns
Point, Belle River, Bayou Vista, Stephensville, Broussard, Baldwin,
Henderson, Loreauville, Ellerslie and Patterson Memorial Airport.

This includes Interstate 10 in Louisiana between mile markers 107 and
129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2939 9142 2948 9132 2956 9142 2952 9155
      2964 9156 2963 9166 2975 9161 2974 9178
      3042 9201 3047 9168 3023 9148 3010 9147
      3004 9122 2963 9109 2955 9129 2933 9135
      2933 9136
TIME...MOT...LOC 2117Z 073DEG 33KT 3031 9172

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Stigger/87
Special weather statement, Aug 11, 4:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
444 PM CDT Wed Aug 11 2021

LAZ033-043>045-052-053-112215-
Acadia LA-Iberia LA-Lafayette LA-Vermilion LA-St. Landry LA-
Upper St. Martin LA-
444 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northwestern Iberia,
Lafayette, east central Acadia, northeastern Vermilion, St. Martin
and southeastern St. Landry Parishes through 515 PM CDT...

At 444 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lafayette, moving west at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lafayette, Abbeville, Catahoula, Scott, Breaux Bridge, Rayne,
Carencro, St. Martinville, Krotz Springs, Leonville, Arnaudville,
Broussard, Youngsville, Sunset, Duson, Henderson, Maurice, Grand
Coteau, Cankton and Butte La Rose.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 85 and 126.
 Interstate 49 between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2997 9214 3030 9236 3056 9175 3051 9173
      3051 9175 3050 9176 3050 9170 3044 9164
      3039 9162 3036 9165 3035 9162 3031 9162
      3028 9159 3026 9159 3024 9156 3023 9148
      3020 9149 3017 9147
TIME...MOT...LOC 2144Z 073DEG 33KT 3024 9203

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Stigger/87

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 12:45 PM CDTSpecial Weather StatementLCHLafayette45 min
Aug 11, 1:54 PM CDTSpecial Weather StatementLCHAllen51 min
Aug 11, 2:36 PM CDTSpecial Weather StatementLCHBeauregard24 min
Aug 11, 3:00 PM CDTSpecial Weather StatementLCHSt. Mary45 min
Aug 11, 3:22 PM CDTSpecial Weather StatementLCHSaint Landry23 min
Aug 11, 3:44 PM CDTSpecial Weather StatementLCHSaint Martin31 min
Aug 11, 4:17 PM CDTSpecial Weather StatementLCHSaint Martin, St. Mary28 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.